MAUDE Adverse Event Report: OKAMI MEDICAL INC. LOBO VASCULAR OCCLUSION SYSTEM; VASCULAR EMBOLIZATION DEVICE

OKAMI MEDICAL INC. LOBO VASCULAR OCCLUSION SYSTEM; VASCULAR EMBOLIZATION DEVICE
Model Number LOBO-9
Medical Device Problem Codes Human-Device Interface Problem (2949); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/27/2025
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2025, it was reported that the patient underwent portal vein thrombectomy and thrombolysis, along with plug-assisted anterograde transvenous obliteration (pato) via a percutaneous transhepatic approach, to reduce the risk associated with recently bleeding high-risk gastric varices and to restore patency of the main portal vein thrombus.Successful varix embolization was achieved using the lobo vascular occlusion system devices and gelfoam by the conclusion of the procedure.The patient was discharged to floor room in stable condition without any concerns.Overnight on (b)(6) 2025, the patient began bleeding and was brought emergently for active hemorrhage from the gastric varix (as noted by emergent bedside upper endoscopy).The patient became anemic/unstable and thus was aggressively resuscitated in a 'massive transfusion protocol' (mtp) fashion.Emergent tips was created for portal access and portal hypertension decompression.Portal venography demonstrated patent recently embolized varix vessels - with active extravasation from the gastric varix on the other side of the lobo vascular occluders.To address the varix bleed, one of the lobo vascular occluders was reportedly bypassed using a wire/microcatheter technique, and the main varix was subsequently embolized with coils and gelfoam successfully.No further varix active extravasation visualized by end of the procedure on (b)(6) 2025; however, the patient expired.
 
Additional Manufacturer Narrative
The patient did not have evidence of coagulopathy on (b)(6) 2025 based on available labs (inr, cmp, cbc were all satisfactory).On (b)(6) 2025, after experiencing massive gastric varix bleeding, the patient received aggressive resuscitation with multiple rounds of massive transfusion protocol.The physician reported that the patient likely developed a coagulopathic state following massive transfusion protocol and that this condition, plus the high portal hypertension, likely contributed to the reported outcome and the observed patency of the previously embolized vessels.A dhr review of the lot number associated with the device revealed that there were no deviations in the manufacturing process and that the device was released within specifications and acceptable parameters.The lobo vascular occluder remains implanted in the patient; only the pusherwire component of the lobo vascular occluder was returned for evaluation.Upon visual and dimensional inspection of the returned pusherwire component, no defects or abnormalities were observed.A review of all complaints revealed no similar complaints have been received with regard to the reported issue.

Brand Name
LOBO VASCULAR OCCLUSION SYSTEM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
OKAMI MEDICAL INC.
8 argonaut
suite 100
aliso viejo CA 92656
Manufacturer (Section G)
OKAMI MEDICAL INC.
8 argonaut
suite 100
aliso viejo CA 92656
Manufacturer Contact
cora sim
8 argonaut
suite 100
aliso viejo, CA 92656
9494469710
MDR Report Key23931098
Report Number3016444913-2025-00002
Device Sequence Number9611150
Product Code KRD
UDI-Device Identifier00850008222061
UDI-Public01008500082220611025F000917260826
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220383
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberLOBO-9
Device Catalogue NumberLOBO-9
Device Lot Number25F0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient SexMale